Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 136, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2000, 7:06 PM CDT for Escambia County, Alabama. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 7:06 PM CDT (00:06 UTC)
- Expired
- Jun 25, 2000, 8:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:30 PM CDT | Thunderstorm Wind 55 E | Brewton, AL | Brewton Police Department reported that a thunderstorm blew down trees throughout the community around 630 pm CST. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 260007 SVRMOB ALC053-260100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 706 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN ALABAMA * UNTIL 800 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEASTERN ESCAMBIA COUNTY...OR ABOUT 15 MILES NORTHEAST OF EAST BREWTON...MOVING WEST AT 15 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST# OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT SUN JUN 25 2000 H2O IMAGERY SHOWING UPPER LOW ROTATING OVER SOUTHEAST GA AND BASE OF MIDWEST UPPER TROUGH PASSING OVER NORTHERN AL ATTM. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN DIURNAL HEATING AND SHOULD EXPAND IN COVERAGE AND INTENSITY INTO LATE AFTERNOON/EARLY EVENING. ALTHOUGH EXPECT THESE SHOWERS TO DECREASE SOMEWHAT TOWARD SUNSET WITH LOSS OF HEATING...NOSE OF H50 JET MAX MOVING IN FROM THE NORTHWEST AND H25 DIVERGENCE SIGNATURE ACROSS MOST CWFA OVERNIGHT WILL RESULT IN SIGNIFICANT MID LEVEL UPPER VERTICAL MOTION AND SUSTAIN ELEVATED NIGHTTIME CONVECTION. THEREFORE WILL NOT DROP POPS OVERNIGHT BUT KEEP THEM AT 30 PERCENT AREA WIDE. DRIER AIR FOLLOWS THIS SYSTEM INTO MONDAY WITH H85 DEWPOINTS DROPPING FROM 16 DEGREES CELSIUS TO AROUND 11C. A DECREASE IN LOW/MID LEVEL MOISTURE AND LOSS OF UPPER DYNAMIC SUPPORT AS BASE OF UPPER TROUGH EXITS REGION WILL ALLOW NPVA TO DOMINATE THE PICTURE ON MON AND TUE. THIS WILL RESULT IN ONLY SCATTERED AFTERNOON CLOUDS AND ISOLATED SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE COAST WITH INFLUENCE OF SEA BREEZE FRONT. EXTENDED...SLIGHTLY COOLER TEMPERATURES AND DRIER AIR WILL FOLLOW INTO THE EXTENDED PERIOD WITH AFTERNOON HIGHS GENERALLY IN THE 85 TO 90 DEGREE RANGE. FEEL COMPELLED TO KEEP A SLIGHT CHANCE OF THUNDERSTORMS AS UPPER TROUGH MOVING FIRE WX AND MARINE...NO HIGHLIGHTS ANTICIPATED. 22 PRELIMS... MOB BB 073/091 072/090 071 22320 PNS BB 076/090 074/090 073 22320 DTS BB 076/089 075/088 074 22320 GZH BB 071/092 070/091 071 22310 2R0 BB 072/091 070/091 070 22#310 61A BB 071/092 070/091 070 22310 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.